Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 30, 2009, 5:33 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 5:33 AM CDT (10:33 UTC)
- Expired
- Apr 30, 2009, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 5:04 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 5:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CDT THU APR 30 2009
.DISCUSSION...
/409 AM CDT THU APR 30 2009/
MCV THAT BROUGHT FLASH FLOODING ACROSS PORTIONS OF CENTRAL AND
NORTHEAST MO AND W CNTL IL HAS MOVED NE OF THE CWA EARLY THIS
MRNG. THIS SYS CONTINUES TO PROVIDE SHRA/TSRA ACROSS ERN PORTIONS
OF THE CWA WITH SHRA CONTINUES TO DEVELOP JUST NE OF THE METRO
AREA. HAVE THEREFORE KEPT FFA GOING THIS MRNG FOR MUCH OF THE CWA.
SPOTTY CONVECTION ACROSS ERN KS ALONG 850 MB FNT SHUD LIFT NE AND
SPREAD INTO ERN PORTIONS OF THE CWA LATE THIS MRNG INTO THE EARLY
AFTN HRS. BELIEVE BULK OF THE PRECIP WILL REMAIN ALONG SRN
PORTIONS OF THE CWA TDA...BUT WITH THE CDFNT APCHNG EXPECT
CONVECTION TO DEVELOP ALONG FNT THIS AFTN.
CDFNT IS EXPECTED TO PUSH THRU THE CWA TNGT. KEPT CHC TSRA ACROSS
SERN COUNTIES FRI MRNG TO ACCOUNT FOR TIMING DIFFERENCES AS
CONVECTION EXITS THE AREA. S/W IS PROGD TO BRUSH NRN MO FRI
AFTN/EVE. THE NAM PRINTS OUT A LOT OF QPF WITH THIS S/W WHICH
APPEARS TO BE OVERDONE FOR THIS TIME OF YEAR. GFS HAS A SIMILAR
SOLN...BUT HAVE LITTLE CONFIDENCE IN THIS SOLN AS IT APPEARS TO BE
DUE TO CONVECTIVE FEEDBACK. THE ECMWF AND LOCAL WRF MODELS HAVE A
SIMILAR SOLN WITH LITTLE IF ANY PRECIP ACROSS NRN MO WITH THIS
FEATURE. HAVE THEREFORE LOWERED POPS TO CHC FOR FRI AFTN ACROSS
NRN PORTIONS OF THE CWA...WHILE KEEPING LIKELIES FURTHER S TO
ACCOUNT FOR OVERRIDING PRECIP.
AS THE CDFNT THAT PUSHES S THRU THE CWA TDA BECOMES STATIONARY
ACROSS THE MO/AR BORDER...A NUMBER OF DISTURBANCES WILL TRAVEL
ALONG THIS BOUNDARY INTO EARLY NEXT WEEK WHEN THE ECMWF PROGS THIS
BNDY TO LIFT N AS A WRMFNT.
LOWERED TEMPS TDA AND TMW AS AMPLE CLD COVER SHUD HELP PREVENT
MUCH WARMING...ESP TMW AS THE CDFNT PASSES SWD. MADE LITTLE IF ANY
CHANGES FOR SAT AND BEYOND AS PREV FCST STILL LOOKS GOOD GIVEN
MODEL SOLNS.
TILLY
&&
.AVIATION...
/1159 PM CDT WED APR 29 2009/
FOR THE 06Z TAFS...WARM FRONT CONTINUES TO MAKE STEADY PROGRESS
NORTH AND WILL MOVE THROUGH KUIN LATER THIS MORNING. WIND TO BECOME
MORE SOUTHEAST TO SOUTH WITH PASSAGE. MCV CURRENTLY SPINNING OVER
SOUTH CENTRAL MO...NEAR KTBN WILL CONTINUE TO MOVE NORTHEAST...
ALONG I-44 EARLY THIS MORNING. THE COMBINATION OF THIS FEATURE AND A
50 TO 60KT LOW LEVEL JET HAS LEAD TO A LARGE AREA OF RAIN AND
THUNDERSTORMS. THE MCV WILL MOVE NORTHEAST OF THE AREA DURING THE
MID MORNING HOURS TODAY WITH A BIT OF A BREAK IN THE PCPN...THEN
ANOTHER THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...SHORTWAVE BEGINNING AROUND 16Z AT KCOU...18Z AT KSUS/KSTL
AND AROUND 19Z AT KUIN. WINDS TO SWITCH TO THE SOUTHWEST AHEAD OF
THIS NEXT SYSTEM...THEN BACK TO THE SOUTH FOR A TIME...BEFORE
FINALLY SWITCHING TO THE SOUTHWEST BEHIND THIS SYSTEM LATE THIS
AFTERNOON.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 29, 4:05 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT WED APR 29 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE ANTICIPATED FOR THIS EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST-CENTRAL ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...THERE IS ALSO THE POTENTIAL FOR FLASH FLOODING THROUGHOUT THE BI-STATE REGION. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH EARLY SATURDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES OF WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI VALLEY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH AND ANY FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, Apr 30, 12:49 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD CALIFORNIA 38.63N 92.57W
04/30/2009 MONITEAU MO LAW ENFORCEMENT
WATER ON HIGHWAY 50 IN CALIFORNIA...ROUTE O NORTH OF
CALIFORNIA AND ON CHAPEL ROAD AT ROUTE B.
&&
EVENT NUMBER LSX0901734
BRITTLocal storm report, Apr 30, 12:51 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD MEXICO 39.17N 91.87W
04/30/2009 AUDRAIN MO TRAINED SPOTTER
NUMEROUS RURAL ROADS NORTH OF TOWN FLOODED. MODERATE TO
HEAVY RAINFALL STILL FALLING.
&&
EVENT NUMBER LSX0901735
BRITTLocal storm report, Apr 30, 12:53 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD 10 W HANNIBAL 39.71N 91.57W
04/30/2009 MARION MO TRAINED SPOTTER
4 TO 6 INCHES OF WATER ON ROUTE 36 FIVE MILES WEST OF
JUNCTION WITH HIGHWAY 24.
&&
EVENT NUMBER LSX0901736
BRITTLocal storm report, Apr 30, 4:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0437 AM FLASH FLOOD HANNIBAL 39.71N 91.38W
04/30/2009 MARION MO LAW ENFORCEMENT
AREAS OF FLASH FLOODING AROUND BEAR CREEK...MUNGER LN
BRIDGE WASHED OUT AND MANY OTHER ROADS ARE CLOSED DUE TO
HIGH WATER.
&&
EVENT NUMBER LSX0901737
JPLocal storm report, Apr 30, 5:01 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD HANNIBAL 39.71N 91.38W
04/30/2009 MARION MO TRAINED SPOTTER
PARIS GRACEL RD UNDER 3 TO 6 INCHES OF WATER...AND
INDUSTRIAL DRIVE UNDER APPROXIMATELY 8 INCHES OF WATER
&&
EVENT NUMBER LSX0901738
JPLocal storm report, Apr 30, 5:07 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 AM FLOOD FULTON 38.85N 91.95W
04/30/2009 CALLAWAY MO LAW ENFORCEMENT
SOME ROADS REMAIN IMPASSIBLE IN WESTERN PART OF COUNTY
DUE TO FLOODING.
&&
EVENT NUMBER LSX0901739
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:44 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 6 days |
| Apr 29, 10:47 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Apr 29, 11:34 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe | 6 hr |
| Apr 30, 12:38 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 5 hr |
| Apr 30, 1:10 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Ralls, Shelby | 6 hr |
| Apr 30, 1:58 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 27 days |
| Apr 30, 2:56 AM CDT | River Flood Warning | LSX | Lewis | 9 hr |
| Apr 30, 2:56 AM CDT | River Flood Warning | LSX | Marion | 24 hr |
| Apr 30, 3:05 AM CDT | River Flood Warning | LSX | Marion | 50 hr |
| Apr 30, 6:59 AM CDT | Areal Flood Warning | LSX | Lewis, Marion, Pike, Ralls, Shelby | 5 hr |
| Apr 30, 9:13 AM CDT | River Flood Warning | LSX | Cole | 28 hr |
| Apr 30, 11:30 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Marion, Moniteau and 4 more | 6 hr |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 69 hr |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 9 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Pike | 10 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Lincoln | 10 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 30, 3:56 PM CDT | River Flood Warning | LSX | Lewis | 41 hr |
| Apr 30, 5:13 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Shelby | 12 hr |
| Apr 30, 5:24 AM CDT | River Flood Warning | LSX | Brown | 7 days |
| Apr 30, 12:42 PM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.